MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second event reported, for the first event reported with the same device that was used on the same patient see mdr 3013394970-2020-00651.
 
Event or Problem Description
The user facility reported that the angio-seal device did not lock the footplate in place as the second click would not engage, however, they continued to deploy the device, and a frayed suture was also noted.The patient remained in stable condition with no signs of bleed or hematoma.There was no patient injury/medical or surgical intervention required.The estimated blood loss was less than 250cc.The procedure outcome was successful.Additional information was received on 24sept2020.The procedure performed prior to the use of the angio-seal device was a tavr procedure.A 6fr procedural sheath was used.Insertion of the device was not notable, however the anchor failed to lock in place.Hemostasis was achieved with the reported product device, and with assisted manual (prophylactic) compression.Manual compression was performed not in response to bleeding, but due to the uncertainty.Additional information was received on 30sept2020.The vessel diameter was greater than 5mm, no calcification or atherosclerotic disease noted.The access was uncomplicated, a 5fr micro-puncture and ultrasound guided access were used.The device anchor did not appear to lock in place, as the second click was never confirmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angio-seal evolution device was returned for product evaluation.The hemostasis sheath was returned mated with evolution body.No accessory components were returned.Visual inspection revealed that the tamper tube was completely exposed from the hemostasis sheath.The hemostasis sheath was found to be appropriately mated with the evolution body and the deployment sleeve was in the rear lock position with the color bands fully exposed.The distal tip of the carrier tube was kinked and folded.There were no collagen or anchor returned for analysis.There were no issues noted with the clicking of the rear lock of the device.The overall condition of the device was completely in a deployed state.The suture was examined, and it appeared to have been frayed.The button of the device was determined to be stiff.No other visual anomalies were noted.Then, the upper handle was separated from the lower handle.The gearbox assembly was then found to be in the distal position with no portion of the rack visible proximal to the gearbox assembly.The rack had been fully advanced to its distal movement stop.The suture could be seen tethered to the suture stake.No suture was present on the spool.No gross visual anomalies were observed with the gearbox assembly.Based on the returned device, the complaint could be confirmed for frayed suture.The exact cause of the issue cannot determine but the fayed suture indicating the suture was subjected to tensile or transverse forces.Based on the available information, at this time it is unclear the source of those forces.However, possible sources include the user applying too much force to the suture during deployment, and/or the user failed to push the button while withdrawal of the device could have created additional friction between suture and tamper tube.Certification of analysis was reviewed, and no inconsistencies were noted in the strength of the suture.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
MDR Report Key10693130
Report Number3013394970-2020-00652
Device Sequence Number3934583
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Model NumberN/A
Device Catalogue NumberC610134
Device Lot Number06100699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight59